Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 10, 1999, 1:34 PM EDT for Clay County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 1:34 PM EDT (17:34 UTC)
- Expired
- Jun 10, 1999, 4:35 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:22 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 10, 1:22 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 122 PM EDT THU JUN 10 1999 THUNDERSTORMS MOVING SLOWLY TO THE EAST ARE FORMING IN THE MOUNTAINS OF EAST TENNESSEE. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. THIS MAY CAUSE SOME CREEKS AND STREAMS TO RISE RAPIDLY...SO WILL UPDATE ZONES TO INCLUDE HEAVY RAIN POSSIBLE. THANKS...PDK
In the hours before
Special weather statement, Jun 10, 10:06 AM EDT, 3 hours 28 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-102000- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1006 AM EDT THU JUN 10 1999 ...SCATTERED STRONG THUNDERSTORM POSSIBLE THIS AFTERNOON... WITH THE SUNSHINE THIS AFTERNOON COMBINED WITH MOISTURE ACROSS THE AREA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ESPECIALLY ALONG THE MOUNTAINS AND THE CUMBERLAND PLATEAU. ANY THUNDERSTORMS THAT DO DEVELOP...WILL MOVE SLOWLY TO THE NORTHWEST...WHICH MAY PRODUCE HEAVY RAIN. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING...WIND GUSTS UP TO 40 MPH...HAIL UP TO THE SIZE OF PEAS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH. LOCAL EMERGENCY MANAGERS AND SKY-WARN SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED THIS AFTERNOON...BUT SHOULD CONTINUE TO MONITOR THE SITUATION. PDK
Special weather statement, Jun 10, 1:31 PM EDT, 3 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-110100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 131 PM EDT THU JUN 10 1999 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND STRONG GUSTY WINDS THIS AFTERNOON... SUNSHINE THIS AFTERNOON COMBINED WITH EXTREMELY HIGH HUMIDITY ACROSS THE AREA...ARE PRODUCING THUNDERSTORMS OVER THE MOUNTAINS OF EAST TENNESSEE AND IN EXTREME SOUTHWEST NORTH CAROLINA. THE STORMS ARE PRODUCING VERY HEAVY RAIN IN LOCALIZED AREAS AND SOME FLOODING IS POSSIBLE...ESPECIALLY ALONG MOUNTAIN STREAMS. IN ADDITION TO GUSTY WINDS UP TO 40 MPH...THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...AND DANGEROUS LIGHTNING. THERE IS THE POSSIBILITY THAT A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS OVER 40 MPH. LOCAL EMERGENCY MANAGERS AND SKY-WARN SPOTTERS MAY BE ACTIVATED THIS AFTERNOON...AND SHOULD CONTINUE TO MONITOR THE SITUATION.
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.